Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drop in CD4
Feb 4, 2009

Greetings from the Philippines!

Hi Doc BY!

I am on ARV for 4 months now (Tenofovir, Lamivudine and Efavirenz Stocrin and had my CD4 test today and now my CD4 count is 99 (from 143 last September) I am also on treatment with Hepatitis B (interferon) I am quite worried about the sudden drop of my CD4. Is it normal or should I change ARV? My White Blood Cell count is also down to 2,600 as of today (from 3,800 as of my Complete Blood Count last December) and also my platelet count goes down as well. Is there any reason for this? Although my Hepatitis B DNA viral load is now down to 1,280 from 640,000,000.

I am really worried I hope to hear from you soon!

Thanks a lot

Response from Dr. Young

Hello and greetings from Colorado, USA.

I don't think that your drop in CD count is either clinically significant, given the decrease in your total WBC count, one would expect a decrease in your total CD4 count-- you didn't mention your HIV viral load, but I would hope that this is undetectable (or close to it at this point). Check your CD4 percentages, it's likely and expected that after four months, your percentages should be climbing.

You've very clearly had a huge drop in your HBV viral load, indicative of an excellent response.

So, worry not. Stay in touch and be well,

BY



Previous
Combivir
Next
GF NOT GETTING HER MEDS (ATRIPLA -2DAYS)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement